Alert archive / Missouri / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 183, NWS St. Louis, MO

July 23, 2005Osage County, Missouri

NWS St. Louis, MO issued this severe thunderstorm warning at Jul 23, 2005, 3:24 PM CDT for Osage County, Missouri. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 23, 2005, 3:24 PM CDT (20:24 UTC)
Expired
Jul 23, 2005, 3:51 PM CDT
In force
27 min
Issued by
NWS St. Louis, MO
Area
Counties, with a storm outline in the text

County Osage County, MO

The radar

The St Louis radar (KLSX), 112 km from the middle of the area, began a volume at 20:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 8.4 hours before the alert went out and 235 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2005-07-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1291 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2005-07-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 4 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1291 J/kg
Mixed-layer CIN
-199 J/kg
Mixed-layer LCL
1953 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
4 m²/s²
0-3 km storm-relative helicity
12 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLSX 232025
SVRLSX
MOC151-232115-
/O.NEW.KLSX.SV.W.0183.050723T2024Z-050723T2115Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
324 PM CDT SAT JUL 23 2005

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  OSAGE COUNTY IN CENTRAL MISSOURI

* UNTIL 415 PM CDT

* AT 323 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED 9 MILES EAST OF RICH FOUNTAIN...
  OR ABOUT 11 MILES SOUTHEAST OF LINN...AND MOVING SOUTH AT 5 MPH.

* LOCATIONS IMPACTED INCLUDE...
  RICH FOUNTAIN
  FREEBURG

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

LAT...LON 3831 9211 3830 9164 3852 9166 3847 9199

$$

BRITT
1 follow-up statement
000 
WWUS53 KLSX 232051
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
351 PM CDT SAT JUL 23 2005

MOC151-232101-
/O.CAN.KLSX.SV.W.0183.000000T0000Z-050723T2115Z/
OSAGE MO-
351 PM CDT SAT JUL 23 2005

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN OSAGE COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF
THE COUNTY.

LAT...LON 3831 9211 3830 9164 3852 9166 3847 9199

$$

BRITT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 23, 3:00 AM CDT, 12 hours 24 minutes earlier.

Area forecast discussion, Jul 23, 3:00 AM CDT, 12 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
300 AM CDT SAT JUL 23 2005

.DISCUSSION...WILL KEEP STATUS QUO FOR THE SHORT TERM WITH HIGH
TEMPS AT OR JUST ABOVE 100 AT MANY LOCATIONS THROUGH MONDAY. WILL
HAVE TO EXTEND EXCESSIVE HEAT WARNING TO 7 PM ON MONDAY.

UPPER RIDGE TO REMAIN IN CONTROL OVER THE REGION FOR THE NEXT THREE
DAYS...SO HOT AND HUMID WEATHER TO PERSIST...WITH DANGEROUS HEAT
INDICIES ABOVE 105 ALL LOCATIONS. FWC...MAV AND MET HAVE COME IN
WITH WARMER TEMPS FOR MON AS 850 TEMPS WILL REMAIN BETWEEN +22 AND
+25 THROUGH THE PERIOD. SO WILL EXTEND EXCESSIVE HEAT WARNING
THROUGH THE DAYTIME HOURS ON MONDAY.

AS FOR ANY CHANCES OF RAIN AND A COOL DOWN...MODELS CONTINUE TO SHOW
A COLD FRONT APPROACHING THE AREA ON TUESDAY. SO NO MAJOR CHANGES TO
THE EXTENDED AT THIS TIME WITH BEST CHANCES FOR RAIN TUESDAY THROUGH
WEDNESDAY.
&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...EXCESSIVE HEAT WARNING UNTIL 7 PM MONDAY FOR AUDRAIN...BOONE...
     CALLAWAY...COLE...CRAWFORD...FRANKLIN...GASCONADE...IRON...
     JEFFERSON...KNOX...LEWIS...LINCOLN...MADISON...MARION...
     MONITEAU...MONROE...MONTGOMERY...OSAGE...PIKE...RALLS...
     REYNOLDS...SHELBY...ST. CHARLES...ST. FRANCOIS...
     ST. LOUIS...ST. LOUIS CITY...STE. GENEVIEVE...WARREN...
     AND WASHINGTON.

IL...EXCESSIVE HEAT WARNING UNTIL 7 PM MONDAY FOR ADAMS IL...
     BOND IL...BROWN IL...CALHOUN IL...CLINTON IL...FAYETTE IL...
     GREENE IL...JERSEY IL...MACOUPIN IL...MADISON IL...
     MARION IL...MONROE IL...MONTGOMERY IL...PIKE IL...
     RANDOLPH IL...ST. CLAIR IL...AND WASHINGTON IL.
&&

BYRD
Hazardous weather outlook, Jul 23, 6:00 AM CDT, 9 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
600 AM CDT SAT JUL 23 2005

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-241100-
ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN-CALHOUN IL-CALLAWAY-CLINTON IL-
COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL-IRON-JEFFERSON-
JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON-MADISON IL-MARION-
MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY-MONTGOMERY IL-OSAGE-
PIKE-PIKE IL-RALLS-RANDOLPH IL-REYNOLDS-SHELBY-ST CHARLES-
ST CLAIR IL-ST FRANCOIS-ST LOUIS-ST LOUIS CITY-STE GENEVIEVE-WARREN-
WASHINGTON-WASHINGTON IL-
600 AM CDT SAT JUL 23 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND EASTERN
MISSOURI...AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

EXCESSIVE HEAT WARNING CONTINUES TODAY AND TONIGHT...AS HEAT INDICES
WILL RISE TO BETWEEN 105 AND 115 DEGREES BY THIS AFTERNOON. ACTUAL
AIR TEMPERATURES WILL RISE TO BETWEEN 97 DEGREES AND 103 DEGREES.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE EXCESSIVE HEAT WARNING CONTINUES THROUGH AT LEAST 700 PM ON
MONDAY EVENING AS HEAT INDICES REMAIN AS HIGH AS 105 TO 115 DURING
THE AFTERNOON AND EVENING HOURS THIS WEEKEND AND INTO EARLY NEXT
WEEK. A COOL FRONT WILL DROP THROUGH THE MIDWEST TUESDAY THROUGH
WEDNESDAY...TO BRING CLOUDINESS...SOME THUNDERSTORMS...AND RELIEF
TO THE HEAT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.

BYRD

In the hours before

Local storm report, Jul 23, 3:09 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
309 PM CDT SAT JUL 23 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0245 PM     TSTM WND DMG     CHAMOIS                 38.68N 91.77W
07/23/2005                   OSAGE              MO   LAW ENFORCEMENT

            2 1/2 DIAMETER TREE BLOWN DOWN ON CAR

&&

BRITT
Local storm report, Jul 23, 3:21 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
321 PM CDT SAT JUL 23 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0310 PM     TSTM WND DMG     8 W DRAKE               38.47N 91.61W
07/23/2005                   GASCONADE          MO   LAW ENFORCEMENT

            NUMEROUS TREE LIMBS DOWN BLOCKING HIGHWAY 50 1 MILE EAST
            OF MOUNT STERLING.

&&

BRITT

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 23, 6:43 PM CDTSevere Thunderstorm WarningLSXPike, Ralls47 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.